Man the past month has been brutal. I don't even know where to begin, that's how bad it has been. I have developed some strange, either reaction or side effects, from my Methotrexate injection. I have been wracking my brain trying to figure out. You do that you know, try to figure out every little detail as to why you are suffering more than the "usual" suffering. Is it that my body is becoming ill from this drug? After all it has been almost six years since I have been on this poison, five of them on the injection form. Yes, a shot every Wednesday at some point during the day. When Wednesday arrives I feel myself delaying the shots even more as the day continues because I know what is going to happen. I use to look forward to them because they offered me so much relief, now it seems they are adding to my problems. The results from this drug have been good in the past with the exception of a headache the day of and the run down tired feeling that goes away within twenty four hours, at least until a month or so ago when things began to change. The symptoms are becoming very scary. I am weak, fatigued beyond my "normal" weak and fatigue, hot then cold, headaches, achy that is different, but worst of all is the night time symptoms when I am trying to sleep. I can't explain it. I get some sort of a rush in my chest that wakes me up almost like I have stopped breathing and my brain is nudging me to wake up and get some air. I get hot and sweaty and it scares the hell out of me. I mean really, if I am going to die in my sleep then get it over with already and stop waking me up. Okay, settle down that was my attempt at a little bit of humor, so relax. This weird sensation follows me in the daytime too for a few days after the shots so I am thinking it can't be a sleep apnea thing because it wouldn't happen during the day. All I know it I don't like it!
I have been trying to figure this out, going over it and over it in my head. The only thing, and I think the biggest thing, is that I am not sleeping. The Xanax pull has cut at least four to five hours of good solid sleep out of my regularly scheduled sleeping pattern and my body is in shock. We all know how important sleep is but when you are ill it is ten time more important and when you are losing that many hours it is bound to affect your health. This week I decided I would decrease the dosage of the shot down a bit to see if that helped. It has to some degree but I am still not right at all. It seems I am not as sick as the last few weeks. Last week the symptoms lasted five days, this week they are still here only a bit better. I called my Rhematologist who said I need to decrease even more to half the dose, see if that helps, and if not call back. She doesn't want me to quit the medication, as I threatened, because I have had such good results with it up until this point.Yes, that is how bad these symptoms are, I was going to get off it. I figure I can deal with more pain and stiffness better than whatever "this" is. I feel much better knowing she has all the details. I am to call if this doesn't help and if it does we will add back a higher does slowly if needed. I press on for now and see what the future has to hold. I hope when I drop the dose next Wednesday I start to feel better because I cannot even imagine celebrating any holiday like this. I just want to crawl in a hole, BUT you know me that is not going to happen! We have a party with some friends tonight and I am not in the mood or in any way feeling physically up to a to party, BUT I will go, I hope! I will have fun! Mind over matter! Keeping the thought in my head that it will all go good and I will be okay. Also, praying tomorrow isn't worse because I went out. You know how with chronic illness there is a pay off. Do too much pay the price and when you are already feeling lousy the pay off is even worse. Inside I really do feel like I am dying. It is weird I have never felt this awful, BUT it will get better, it has to! Press on my friends as will I!